MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt.Patient code: (b)(4) [no code available]- additional procedure required to replace device.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was placed in the patient's chest on an unspecified date for an unspecified procedure.After an unspecified amount of time, a hole in the catheter developed at the area where the catheter was secured with the stat lock.Air leakage was detected and the catheter was replaced.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The instructions for use (ifu) instruct the user to inspect the product prior to use to ensure that no damage has occurred.A review of the device history record was performed, revealing two nonconformance's for bad side ports and dirt within the seal.Nonconformance's were found within the catheter tubing subassembly lot for contact with an uncontrolled area, discoloration and embedded foreign matter in the hc.Nonconformance's were reported for the catheter subassembly lot for damaged tips and foreign matter embedded in the hc.All affected devices were identified and reworked or scrapped out prior to lot release.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no returned product and the results of our investigation, a definitive cause could not be established.No information is given on how the stabilization device was placed, but it is possible that when it was placed onto the catheter, excessive force or pressure was used, causing a perforation.Instructions for use (ifu) shipped with device do not show to attach the device, so the failure is likely related to the procedure although this could not be confirmed.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7859928
Report Number1820334-2018-02637
Device Sequence Number1431684
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)200329(10)7787628
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2020
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number7787628
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;